|ONE YEAR ON
Mar 19, 2007
I was diagnosed Feb 06 VL>100,000 CD4 230 14%. Started Sustiva/Truvada immediately. VL finally <40 in Oct 06 CD4 330 16%. In Dec 06 VL once again <40 CD4 440 18%. Feb 07 VL <40 CD4 280 20%. Every other visit to my Consultant I have been happy with the results. But last week I was disappointed and quite shocked at the drop in actual CD4 number. Is it possible to drop that amount and for there not be something wrong even if my % has increased very slightly. Ive read a CD4% OF 20 is equivilant to ab. CD4 of 200 is that true. If so how come my previous result showed CD 440 18%. I am becoming more confused the more I read about CD4/% And finally if that aint enough how do you view my one year anniversary results overall. Thanks for your time. Best Wishes
Response from Dr. Daar
Thank you for your posting. It sounds like you are doing great. I still believe that for the overwhelming majority of individuals the viral load tells most of the story regarding response to therapy. As you point out, CD4 numbers can bounce around over time. It is for this reason that we often look to the CD4 percent, which is less variable, for reassurance that changes in absolute numbers are not relevant. Furthermore, we tend to focus on real trends in CD4 cell number over time rather than any single value.
It sounds like you are doing great. Keep up the good work and don't worry as long as your viral load remains undetectable. Best, Eric
The truth on "blips"?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.